Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2010

Flash Flood Warning 114, NWS JSJ

October 7, 2010

NWS JSJ issued this flash flood warning at Oct 7, 2010, 6:28 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2010, 6:28 AM CDT (11:28 UTC)
Expired
Oct 7, 2010, 8:47 AM CDT
In force
2 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 5:24 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Oct 7, 5:24 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
624 AM AST THU OCT 7 2010

.DISCUSSION...STRONG SOUTH TO SOUTHWEST WINDS AND RAIN BANDS SPIRALING
AROUND THE SOUTHERN PERIPHERY OF SUBTROPICAL STORM OTTO WILL CONTINUE
TO BRING PLUMES OF TROPICAL MOISTURE ACROSS THE ENTIRE LOCAL REGION
AT LEAST UNTIL LATER TONIGHT. THIS WILL CONTINUE TO SUPPORT THE
RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER THE ISLANDS.
WHILE THE STRONG WINDS SUGGEST THAT ACTIVITY WILL MOVE FAST...
EXPECT THE SHOWER ACTIVITY TO BE MORE FREQUENT THROUGHOUT THE DAY
AS OTTO AND ASSOCIATED SOLID BANDS OF MOISTURE LIFT NORTHWARDS ACROSS
THE AREA. WITH SOIL ALREADY SATURATED...AND SEVERAL RIVERS ALREADY
SWOLLEN OR FLOODING...ANY ADDITIONAL RAINFALL AMOUNTS OF AN INCH
OR MORE WILL CONTINUE TO CAUSE FLASH AND RIVER FLOODING ACROSS
MUCH OF PUERTO RICO ...CULEBRA...VIEQUES THROUGH THIS AFTERNOON.
IN ADDITION... MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP TERRAIN...
EVEN AFTER THE RAINFALL HAS STOPPED. ADDITIONAL TOTAL RAINFALL
AMOUNTS OF TWO TO FOUR INCHES... WITH LOCALLY HIGHER AMOUNTS...
CAN BE EXPECTED ACROSS PARTS OF THE ISLAND THROUGH THIS EVENING. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO...CULEBRA...
VIEQUES AND THE VIRGIN ISLANDS UNTIL LATER THIS EVENING. PLEASE
REFER TO THE LATEST WATCHES/WARNING AND STATEMENTS ISSUED BY THE
NATIONAL WEATHER SERVICE IN SAN JUAN.

&&

.AVIATION...PREVAILING VFR WITH TEMPO MVFR TO IFR CONDS WILL
PREVAIL ACROSS ALL TAF SITES THROUGH AT LEAST TIL 07/23Z DUE TO
PASSING SHRA/ISOLD TSRA. A PREVAILING SOUTHWEST LOW LVL WIND FLOW
OF 15 TO 25 KTS IS EXPECTED...WITH SFC WND GUSTS TO NEAR 35 KTS
NEAR +TSRA AND +SHRA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  77  88  77 /  70  50  50  40
STT  88  79  89  80 /  90  80  80  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR CENTRAL INTERIOR-
     CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-NORTH
     CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN JUAN AND
     VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.

VI...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ST CROIX-ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

&&

12/09
Hazardous weather outlook, Oct 7, 5:52 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...DELAYED
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
652 AM AST THU OCT 7 2010

AMZ710>745-PRZ001>013-081100-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
652 AM AST THU OCT 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SUB TROPICAL STORM OTTO IS MOVING VERY SLOWLY NORTHWARD WHICH IS
HOLDING A WIDE BAND OF MOISTURE FROM SOUTH AMERICA ACROSS THE
CARIBBEAN AND PUERTO RICO. SHOWERS AND THUNDERSTORMS WILL STREAM
ACROSS THE ISLAND BRINGING WIDESPREAD INTERMITTENT HEAVY RAINS
AND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY RAINS IN THE BAND OF CONVECTION FROM OTTO WILL CONTINUE AT
LEAST THROUGH FRIDAY AND SOME HEAVY RAINS MAY CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...REPORTS OF VERY HEAVY RAIN AND/OR
MAJOR FLOODING ARE WELCOME.

AMZ715-725-VIZ001-002-081100-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
652 AM AST THU OCT 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SUB TROPICAL STORM OTTO IS MOVING VERY SLOWLY NORTHWARD WHICH IS
HOLDING A WIDE BAND OF MOISTURE FROM SOUTH AMERICA ACROSS THE
CARIBBEAN AND THE U.S. VIRGIN ISLANDS. SHOWERS AND THUNDERSTORMS WILL
STREAM ACROSS THE ISLANDS BRINGING WIDESPREAD INTERMITTENT HEAVY
RAINS AND FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAVY RAINS IN THE BAND OF CONVECTION FROM OTTO WILL CONTINUE AT
LEAST THROUGH FRIDAY AND SOME HEAVY RAINS MAY CONTINUE THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...REPORTS OF VERY HEAVY RAIN AND/OR
MAJOR FLOODING ARE WELCOME.

In the hours before

Special weather statement, Oct 7, 2:49 AM CDT, 3 hours 39 minutes before
PRC001-039-043-055-059-073-075-107-111-113-133-141-149-153-070945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
349 AM AST THU OCT 7 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 545 AM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     CIALES...COAMO...JAYUYA...ADJUNTAS...OROCOVIS...UTUADO...
     YAUCO...VILLALBA...GUAYANILLA...GUANICA...JUANA DIAZ...PONCE...
     SANTA ISABEL AND PENUELAS

INCLUDING THE FOLLOWING LOCATIONS
     ADJUNTAS...CAPITANEJO...AGUILITA...COTO LAUREL...GUANICA...
     GUAYABAL...GUAYANILLA...JAYUYA...JUANA DIAZ...LAS OLLAS...LOS
     LLANOS...LUIS LLORENS TORRES...YAUCO...PALOMAS...PENUELAS...
     PONCE...POTALA PASTILLO...SANTO DOMINGO...TALLABOA ALTA AND
     VILLALBA

AT 335 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING QUICKLY INLAND TOWARDS OR ACROSS
THESE AREAS.

HEAVY RAINS FROM THESE STORMS WILL FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND
RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY
FLOOD WATERS.

IN ADDITIONS WIND GUSTS OF 35 MPH OR MORE ARE POSSIBLE...AS WELL AS
INTENSE LIGHTNING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM
ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN
INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

RAM
Special weather statement, Oct 7, 2:54 AM CDT, 3 hours 34 minutes before
PRC001-039-043-055-059-073-075-107-111-113-133-141-149-153-070945-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO
NACIONAL DE METEOROLOGIA SAN JUAN PR
349 AM AST JUEVES 7 DE OCTUBRE DE 2010

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 5:45 AM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
   CIALES...COAMO...JAYUYA...ADJUNTAS...OROCOVIS...UTUADO...
YAUCO...VILLALBA...GUAYANILLA...GUANICA...JUANA DIAZ...PONCE...
SANTA ISABEL Y PENUELAS

INCLUYENDO LAS SIGUIENTES LOCALIDADES
    ADJUNTAS...CAPITANEJO...AGUILITA...COTO LAUREL...GUANICA...
GUAYABAL...GUAYANILLA...JAYUYA...JUANA DIAZ...LAS OLLAS...LOS
LLANOS...LUIS LLORENS TORRES...YAUCO...PALOMAS...PENUELAS...
PONCE...POTALA PASTILLO...SANTO DOMINGO...TALLABOA ALTA Y
VILLALBA.

A LAS 3:35 AM AST...EL RADAR DOPPLER DEL SNM DETECTO TRONADAS
FUERTES MOVIENDOSE RAPIDAMENTE SOBRE TIERRA HACIA O A TRAVES DE
ESTAS AREAS.

LLUVIAS FUERTES DE ESTAS TORMENTAS INUNDARAN AREAS BAJAS TALES COMO
BADENES Y AREAS DEBAJO DE LOS PUENTES. EVITE ESTAS AREAS Y NO
INTENTE CRUZAR CARRETERAS INUNDADAS YA QUE PUDIERA SER ARRASTRADO
POR LAS CORRIENTES DE AGUA. LOS NIVELES DE AGUA DE RIACHUELOS Y RIOS
PUDIERAN AUMENTAR TAMBIEN...POR LO TANTO MUEVASE A TERRENO MAS ALTO.

ADEMAS...RAFAGAS DE VIENTOS HASTA DE 35 MPH O MAS SON POSIBLES AL
IGUAL QUE RELAMPAGOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA
AFUERA MANTENGASE ALEJADO DE OBJETOS ALTOS Y AISLADOS COMO ARBOLES.
ENTRE A UN LUGAR SEGURO Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA
EMERGENCIA. DESCONECTE ENSERES ELECTRICOS INNECESARIOS ANTES DE QUE
LAS TRONADAS SE ACERQUEN.

RAM/RVT
Special weather statement, Oct 7, 3:04 AM CDT, 3 hours 24 minutes before
PRC003-005-011-067-071-083-097-099-117-131-071000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
404 AM AST THU OCT 7 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 600 AM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     ISABELA...HORMIGUEROS...MOCA...SAN SEBASTIAN...AGUADILLA...
     AGUADA...LAS MARIAS...MAYAGUEZ...RINCON AND ANASCO

INCLUDING THE FOLLOWING LOCATIONS
     ACEITUNAS...AGUADA...AGUADILLA...ANASCO...CABAN...HORMIGUEROS...
     LA PLAYA...LUYANDO...MAYAGUEZ...MOCA AND SAN SEBASTIAN

AT 355 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SOLID LINE OF STRONG THUNDERSTORMS JUST OFF THE NORTHWEST COAST
MOVING SOUTHEAST AROUND 20 MPH.

INTENSE LIGHTNING AND WINDS GUSTS TO 35 MPH OR MORE ARE POSSIBLE
WITH THIS STORM AS IT PASSES BY. IF OUTDOORS...STAY AWAY FROM
ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN
INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

RAM
Special weather statement, Oct 7, 3:07 AM CDT, 3 hours 21 minutes before
PRC003-005-011-067-071-083-097-099-117-131-071000-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO
NACIONAL DE METEOROLOGIA SAN JUAN PR
404 AM AST JUEVES 7 DE OCTUBRE DE 2010

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 6:00 AM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
   ISABELA...HORMIGUEROS...MOCA...SAN SEBASTIAN...AGUADILLA...
AGUADA...LAS MARIAS...MAYAGUEZ...RINCON Y ANASCO

INCLUYENDO LAS SIGUIENTES LOCALIDADES
ACEITUNAS...AGUADA...AGUADILLA...ANASCO...CABAN...HORMIGUEROS...
LA PLAYA...LUYANDO...MAYAGUEZ...MOCA Y SAN SEBASTIAN.

A LAS 3:55 AM AST...EL RADAR DOPPLER DEL SNM DETECTO UNA LINEA
SOLIDA DE TRONADAS FUERTES JUSTO LEJOS DE LA COSTA NOROESTE
MOVIENDOSE AL SURESTE A 20 MPH.

LLUVIAS FUERTES DE ESTAS TORMENTAS INUNDARAN AREAS BAJAS TALES COMO
BADENES Y AREAS DEBAJO DE LOS PUENTES. EVITE ESTAS AREAS Y NO
INTENTE CRUZAR CARRETERAS INUNDADAS YA QUE PUDIERA SER ARRASTRADO
POR LAS CORRIENTES DE AGUA. LOS NIVELES DE AGUA DE RIACHUELOS Y RIOS
PUDIERAN AUMENTAR TAMBIEN...POR LO TANTO MUEVASE A TERRENO MAS ALTO.

ADEMAS...RAFAGAS DE VIENTOS HASTA DE 35 MPH O MAS SON POSIBLES AL
IGUAL QUE RELAMPAGOS INTENSOS CON ESTAS TRONADAS. SI SE ENCUENTRA
AFUERA MANTENGASE ALEJADO DE OBJETOS ALTOS Y AISLADOS COMO ARBOLES.
ENTRE A UN LUGAR SEGURO Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA
EMERGENCIA. DESCONECTE ENSERES ELECTRICOS INNECESARIOS ANTES DE QUE
LAS TRONADAS SE ACERQUEN.

RAM/RVT

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:27 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 6, 8:22 PM CDTFlash Flood WarningJSJ3 hr
Oct 6, 8:24 PM CDTFlash Flood WarningJSJ111 min
Oct 6, 9:38 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 6, 9:45 PM CDTFlash Flood WarningJSJ3 hr
Oct 6, 10:16 PM CDTAreal Flood AdvisoryJSJ119 min
Oct 6, 10:17 PM CDTFlash Flood WarningJSJ118 min
Oct 6, 10:47 PM CDTFlash Flood WarningJSJ118 min
Oct 6, 11:29 PM CDTFlash Flood WarningJSJ3 hr
Oct 6, 11:51 PM CDTFlash Flood WarningJSJ3 hr
Oct 7, 12:09 AM CDTFlash Flood WarningJSJ6 hr
Oct 7, 12:17 AM CDTFlash Flood WarningJSJ4 hr
Oct 7, 12:46 AM CDTFlash Flood WarningJSJ4 hr
Oct 7, 12:59 AM CDTFlash Flood WarningJSJ4 hr
Oct 7, 2:35 AM CDTAreal Flood AdvisoryJSJ4 hr
Oct 7, 3:17 AM CDTFlash Flood WarningJSJ11 hr
Oct 7, 3:31 AM CDTFlash Flood WarningJSJ10 hr
Oct 7, 4:02 AM CDTFlash Flood WarningJSJ3 hr
Oct 7, 4:30 AM CDTFlash Flood WarningJSJ10 hr
Oct 7, 4:47 AM CDTFlash Flood WarningJSJ3 hr
Oct 7, 4:49 AM CDTAreal Flood WarningJSJ3 hr
Oct 7, 5:42 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 7, 6:04 AM CDTSpecial Marine WarningJSJ116 min
Oct 7, 6:23 AM CDTAreal Flood WarningJSJ37 hr
Oct 7, 6:36 AM CDTAreal Flood AdvisoryJSJ4 hr
Oct 7, 6:38 AM CDTFlash Flood WarningJSJ4 hr
Oct 7, 10:20 AM CDTAreal Flood WarningJSJ6 hr
Oct 7, 10:31 AM CDTSpecial Marine WarningJSJ119 min
Oct 7, 10:49 AM CDTAreal Flood AdvisoryJSJ4 hr
Oct 7, 12:03 PM CDTAreal Flood AdvisoryJSJ4 hr
Oct 7, 1:04 PM CDTSpecial Marine WarningJSJ116 min
Oct 7, 1:32 PM CDTAreal Flood WarningJSJ16 hr
Oct 7, 1:33 PM CDTAreal Flood WarningJSJ22 hr
Oct 7, 2:01 PM CDTAreal Flood WarningJSJ36 hr
Oct 7, 2:38 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 7, 2:44 PM CDTSpecial Marine WarningJSJ2 hr
Oct 7, 3:52 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 7, 4:21 PM CDTAreal Flood WarningJSJ20 hr
Oct 7, 4:42 PM CDTSpecial Marine WarningJSJ108 min
Oct 7, 5:27 PM CDTFlash Flood WarningJSJ6 hr
Oct 7, 5:32 PM CDTAreal Flood AdvisoryJSJ7 hr
Oct 7, 6:19 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 7, 2:21 AM CDTFlash Flood WarningJSJ4 hr
Oct 7, 5:12 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 7, 8:40 AM CDTAreal Flood AdvisoryJSJ15 hr
Oct 7, 10:20 AM CDTAreal Flood AdvisoryJSJ9 hr

Nearby

Flash Flood Warnings in U.S. Virgin Islands, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.